Jump to content



   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Ads by Google:
Celiac.com Sponsor:                                    


Photo
- - - - -

Levsin (hyoscyamine)


  • Please log in to reply
6 replies to this topic

#1 dbuhl79

dbuhl79

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 132 posts

Posted 12 November 2004 - 11:20 AM

My doctor prescribed Levsin (otherwise known as Hyoscyamine) for abdominal pain/cramping & diarrhea.

I'm not one to enjoy being on medications & the potential side effects don't sound to wonderful.

Has anyone else taken this and received much relief? Just took my first dose this afternoon. Does anyone know of any bad reactoins to it?

Any info, would greatly be appreciated!
Thanks
Dana
  • 0
Positive Dietary Challenge, firmly believing gluten-free is the way to be!
gluten-free since Nov. 18, 2004.

Always learning along with the rest of everyone else... a never ending process.
Dana :)

Celiac.com Sponsor:

#2 bmorrow

bmorrow

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 79 posts

Posted 12 November 2004 - 06:36 PM

Yes, I took this medicine for approximately a year, and it did relieve some of the cramping, but didn't do anything for the diarrhea. I had extremely dry lips and mouth when I was taking it. My lips would crack and were sore all of the time. I found that none of the medicines prescribed eliminated my diarrhea. I still have it 75% of the time. I take Lomotil, which seems to help some.

I hope that you find something that helps you. Good Luck! :rolleyes:
  • 0

#3 dbuhl79

dbuhl79

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 132 posts

Posted 13 November 2004 - 04:11 AM

Bmorrow:
Thanks. So far I'm not finding it to help with the diarrhea either, but if it takes the abdominal pain away I'd be content with that. Thanks!
Dana
  • 0
Positive Dietary Challenge, firmly believing gluten-free is the way to be!
gluten-free since Nov. 18, 2004.

Always learning along with the rest of everyone else... a never ending process.
Dana :)

#4 shimma

shimma

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 110 posts

Posted 16 November 2004 - 11:21 AM

Hi,

After a bunch more tests and still no relief from my GI symptoms, my doctor decided that I have IBS in addition to Celiac Disease and prescribed LevBid (also a hyoscyamine). I felt so terrible on it (my symptoms were even worse, and the dry mouth drove me crazy) that I went off it after a few days. Now I don't know what to do with myself -- I've tried everything -- very strict elimination diets, probiotics, vitamins, everything -- and my GI symptoms won't go away. I've been gluten-free for a year and a half. Sigh.

Hope it works for you, though!
  • 0

#5 dbuhl79

dbuhl79

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 132 posts

Posted 16 November 2004 - 01:20 PM

Thanks. Unfortunately, I've had no relief yet, but only been on it since last Friday. I'm not sure when relief sets in. Still alot of abdominal pain and diarrhea. I think I spent more time in the bathroom then in my own office all day yesterday. Luckily things have improved this afternoon. Now I just hurt! I am hoping it brings some relief.

Another odd question, but did any of you notice a stool color change? It's gone green!
  • 0
Positive Dietary Challenge, firmly believing gluten-free is the way to be!
gluten-free since Nov. 18, 2004.

Always learning along with the rest of everyone else... a never ending process.
Dana :)

#6 jayodachowski

jayodachowski

    New Community Member

  • Members
  • Pip
  • 5 posts

Posted 24 November 2004 - 07:19 PM

Hyoscyamine ROCKS !!
I have been taking Hyoscyamine for over three years and I love it!
I had a bad case of Intestinal gas and it virtually eliminated the problem!
  • 0

#7 judy05

judy05

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 304 posts

Posted 24 November 2004 - 08:39 PM

Hi,

I took Levsin sporadically for over one year, I don't need it now
and as the others have said the dry mouth was a big issue.
I found after a few months the cramps subsided. I never had
a big problem with diarrhea, mine was with constipation. My stools
were all different colors at first, my GI doctor said not to worry about
the color only if they were black and tarry which would indicate bleeding.
  • 0

The one resolution, which was in my mind long before it took the form of a resolution, is the key-note of my life. It is this,always to regard as mere impertinences of fate the handicaps which were placed on my life almost at the beginning. I resolved that they should not crush or dwarf my soul, but rather be made to blossom, like Aaron's rod, with flowers-Helen Keller



Judy- Gluten Intolerant


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: